What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 2:40 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 19, 2:40 PM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 PM EDT Sun Apr 19 2020
.SHORT TERM /Tonight through Monday Night/...
Warm front and sharp sfc instability gradient continues to remain a
bit farther south and flirting with the southernmost tier of
counties or even just a tier even farther south. Some of the
stronger convective triggering has still been on the northern
elevated CAPE side. An axis of training cells and heavier rain has
set up mainly along and south of a zone near Columbus to Macon and
flash flooding concerns could ramp up shortly given upstream trends
back in AL and fairly good consensus in CAMs. The Flash Flood Watch
continues for the southern majority of the area - see Hydrology
section below for more details.
While parts of north GA transitioned to a lull in precip coverage,
we are still in an open upper wave and could easily fill back in
ahead of main trough axis later tonight. This feature with attendant
sfc low and a strong LLJ kicking in late this evening into the early
morning hours looks to allow for the last one to two rounds of
strong to severe storms even farther north with possible bowing
segments or QLCS anywhere from the Atlanta metro into all of central
GA. SPC has maintained the MDT risk across central GA with a tighter
gradient of Enhanced/Marginal north.
Expect rapidly improving conditions with some enhanced NW gradient
winds in the post frontal regime for Monday. Highs will be mainly
in the low 70s north to mid 70s south and then lows Monday night
generally ranging from the upper 40s to low 50s.
Baker
&&
.LONG TERM /Tuesday through Sunday/...
Dry conditions will prevail at the onset of the long-term forecast
period. A reinforcing dry cold front will push through the area on
Tuesday, bringing breezier conditions during the day and cooler
overnight temperatures. Surface high pressure will gradually shift
eastward through the day Wednesday with one more dry day through
Wednesday night.
By Thursday, the next storm system will be quickly approaching.
While there is fairly good model agreement regarding the general
track of the surface low on Thursday, some discrepancies remain with
the ECMWF favoring a slightly more southerly track across the
Tennessee Valley while the GFS is more northerly across the Ohio
Valley. Convective parameters do favor some severe potential on
Thursday, though questions remain regarding the quality of
instability. Additionally, rainfall totals of 1-2" again look
probable with this system.
Behind this strong midweek system, model discrepancies increase
significantly by late week into next weekend. Given substantial
differences in timing and evolution by this time frame, maintained
a return to chance PoPs by the weekend.
Willis
&&
.HYDROLOGY...
The Flash Flood watch remains in effect generally along and south
of the I-20 corridor through tonight into early Monday. While one
to two and a half inches have fallen already, an additional one to
four inches and locally higher amounts are possible through
tonight. Heavy rainfall will likely lead to localized flooding.
Flooding of low-lying areas, creeks and streams can be expected
with additional larger river rises anticipated as well, well after
the rain ends.
Baker
&&
.AVIATION...
18Z UPDATE...
Cigs have trended into mainly IFR levels (some LIFR possible and
close to 400 ft for KATL) for this afternoon with sites on the north
side of a warm front. The southern sites will continue to have more
predominant TSRA coverage into this evening while there is more
uncertainty along the northern sites. The stronger forcing could
have predominant TSRA in the 06-09z period however. Early morning
cigs may be in the 300-400 ft range for the north (slightly higher
south) then improve quickly after about 14z. Initial east to SE
winds near 5-9 kts, becoming south into tonight for the southern
sites (northern sites staying SE but could be VRB with higher gusts
with any TSRA), then swing NW and increase later Monday morning.
//ATL CONFIDENCE...18Z UPDATE...
Medium on precip coverage/TS timing and cigs.
High on all else.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 54 73 49 74 / 100 80 0 5
Atlanta 56 70 51 73 / 100 60 0 5
Blairsville 50 66 44 67 / 100 70 5 10
Cartersville 53 70 48 74 / 100 50 0 5
Columbus 60 75 53 78 / 100 40 0 5
Gainesville 53 71 50 71 / 100 70 0 5
Macon 59 75 51 78 / 100 80 0 5
Rome 53 71 48 74 / 100 40 0 5
Peachtree City 56 72 49 75 / 100 50 0 5
Vidalia 63 76 56 80 / 90 70 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday morning for the following
zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford...
Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hancock...Haralson...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...North Fulton...
Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs...
Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.
&&
SHORT TERM...Baker
LONG TERM....Willis
AVIATION...Baker
Hazardous weather outlook, Apr 19, 3:40 AM EST, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
440 AM EDT Sun Apr 19 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
440 AM EDT Sun Apr 19 2020
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous severe thunderstorms are expected across
central and portions of north Georgia this afternoon and tonight.
The greatest threat can be expected along and south of I-20 with
Central Georgia most favored for strong, long-track tornadoes
along with damaging winds and large hail.
A flash flood watch is in effect for central and portions
of north Georgia. Heavy rain across the area will likely lead to
localized flooding. Refer to the Flash flood watch / ATLFFAFFC /
for more information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Strong thunderstorms will be possible over portions of east and
central Georgia early Monday.
Another round of potentially strong thunderstorms is expected
across north and central Georgia on Thursday and Thursday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for this afternoon and tonight
across central and portions of north Georgia, along and south of I-20.
Please relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 19, 1:06 PM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sun Apr 19 2020
GAZ102-103-191830-
Stewart GA-Webster GA-
206 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT...a strong thunderstorm was over Sanford, or 9 miles
west of Lumpkin...moving east at 45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Troutman, Charles, Kimbrough,
Sanford, Florence Marina State Park, Westville and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3210 8505 3217 8463
3203 8451 3192 8462 3192 8467 3193 8468
3192 8469 3192 8477
TIME...MOT...LOC 1806Z 267DEG 40KT 3202 8496
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 19, 1:36 PM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT Sun Apr 19 2020
GAZ102>104-191900-
Stewart GA-Sumter GA-Webster GA-
236 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...WESTERN
SUMTER AND WEBSTER COUNTIES UNTIL 300 PM EDT...
At 235 PM EDT...a strong thunderstorm was over Kimbrough, or near
Preston...moving east at 45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Preston, Richland, Plains, Weston, Sumter, Kimbrough,
Maddox, Croxton Crossroads, Centerpoint, Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3209 8471 3216 8424
3192 8423 3192 8434 3187 8434
TIME...MOT...LOC 1835Z 266DEG 37KT 3201 8461
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 19, 1:58 PM EST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Sun Apr 19 2020
GAZ092-093-103>106-191930-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Webster GA-
258 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHEASTERN
SCHLEY...NORTHWESTERN CRISP...DOOLY...SUMTER AND SOUTHEASTERN WEBSTER
COUNTIES UNTIL 330 PM EDT...
At 258 PM EDT...a line of strong thunderstorms was along a line
extending from Methvins to near Plains...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Americus, Vienna, Oglethorpe, Unadilla, Montezuma, Plains,
Byromville, Pinehurst, Leslie, Andersonville, Lilly, Dooling, Sumter,
Lamar, Richwood, Croxton Crossroads, New Era, La Crosse, Huntington
and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8444 3192 8445 3209 8452 3234 8396
3230 8385 3229 8385 3229 8382 3224 8367
3200 8381 3192 8439
TIME...MOT...LOC 1858Z 251DEG 44KT 3212 8410 3205 8435
HAIL...0.75IN
WIND...50MPHLocal storm report, Apr 19, 3:16 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 1 SW ELKO 32.31N 83.72W
04/19/2020 HOUSTON GA EMERGENCY MNGR
NUMEROUS TREES SNAPPED OR UPROOTED ALONG ELKO ROAD,
JUST SOUTH OF SR 26. POSSIBLE BRIEF TORNADO. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC2000592
DJNSpecial weather statement, Apr 19, 5:42 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sun Apr 19 2020
GAZ078-079-089-192315-
Harris GA-Talbot GA-Muscogee GA-
642 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHERN MUSCOGEE COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a strong thunderstorm was over Lake Harding, or 10
miles southeast of Valley...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Manchester, Pine Mountain, Waverly Hall, Upatoi, Goat Rock
Lake, Ellerslie, Flat Rock, F.d. Roosevelt State Park, Green Island
Hills, Cataula, Baughville, Flint Hill, Olive Branch, Box Springs,
Midland, Mountain Hill, Fortson, Mulberry Grove and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8475 3284 8470 3285 8459 3253 8461
3253 8502 3258 8507 3262 8509 3263 8508
3264 8511 3266 8509 3269 8512 3274 8511
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3285 8518 3287 8519
TIME...MOT...LOC 2242Z 242DEG 32KT 3271 8507
WIND...40MPHSpecial weather statement, Apr 19, 6:15 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sun Apr 19 2020
GAZ066-067-069-078>081-089>091-192345-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
715 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
HARRIS...TAYLOR...NORTHERN MARION...UPSON...CRAWFORD...SOUTHEASTERN
TROUP...SOUTHWESTERN MERIWETHER...TALBOT AND MUSCOGEE COUNTIES UNTIL
745 PM EDT...
At 715 PM EDT...a line of strong thunderstorms was extending from
Junction City to Reynolds...and moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Thomaston, Butler, Hamilton, Roberta, Talbotton,
Manchester, West Point, Pine Mountain, Reynolds, Waverly Hall, Warm
Springs, Woodland, Junction City, Geneva, Bibb City, Upatoi, Lincoln
Park, F.d. Roosevelt State Park and Green Island Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8519 3285 8389 3282 8388 3259 8392
3253 8405 3251 8405 3251 8411 3248 8414
3246 8500 3252 8500 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2315Z 228DEG 45KT 3260 8445 3257 8411
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887534, 887535, 887536, 887537, 887538, 887539, 887540, 887541, 887542, 887543, 887545, 887548, 887552, 887554, 887556, 887557, 887558, 887559, 887560, 887561.